MAUDE Adverse Event Report: Davol Inc., Sub. C.R. Bard, Inc. -1213643 Bard Flat Mesh; Surgical Mesh

Davol Inc., Sub. C.R. Bard, Inc. -1213643 Bard Flat Mesh; Surgical Mesh
Catalog Number 0112640
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Adhesion(s) (1695); Hernia (2240)
Date of Event 07/13/2017
Type of Reportable Event Serious Injury
Event or Problem Description
Per information provided: on (b)(6) 2014 - patient was diagnosed with incarcerated umbilical hernia and incisional hernia at port site thereby underwent laparoscopic repair with implant of bard flat mesh (device 1 and 2).Per op notes, ¿incision was made just lateral to the port site hernia in the left mid quadrant.Some adhesions were lysed.Lap-band was excised.The port site hernia was noted and reduced.A bard flat mesh (device 1) was placed and sutured.An infraumbilical incision was made.The umbilical defect was identified in the supraumbilical area with incarcerated omental fat was reduced.Reductant omentum resected.Hernia contents were reduced.A bard flat mesh (device 2) was placed and sutured.¿ (b)(6) 2017 - patient was diagnosed with recurrent incarcerated incisional hernia thereby underwent open repair with implant of ventrio st (device 3).Per op notes, ¿a vertical laparotomy incision was made just below the level of xiphoid process to just beneath the umbilicus.Multiple hernia sacs were identified.The largest sac was mobilized down.The remaining hernia sac were opened and excised.The incarcerated omentum was reduced.Extensive lysis of adhesions was performed.Multiple loops of small bowel and colon were reduced.Multiple pieces of prior mesh (device 1 and 2) were noted.A ventrio st (device 3) was placed and tacked.¿.
 
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.This mdr represents the bard flat mesh (device 2).An additional supplemental emdr was submitted to represent the bard flat mesh (device 1).Note, the manufacturing date (15-may-2013) is considered to be a best estimate.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
Bard Flat Mesh
Common Device Name
Surgical Mesh
Manufacturer (Section D)
Davol Inc., Sub. C.R. Bard, Inc. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
Bard Shannon Limited -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
+1(800)556-6756
MDR Report Key50945175
Report Number1213643-2026-01262
Device Sequence Number16039393
Product Code FTL
UDI-Device Identifier00801741016493
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
Preamendment
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/28/2018
Device Catalogue Number0112640
Device Lot NumberHUXE1687
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/21/2026
Initial Report FDA Received Date09/30/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/15/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale